Ginseng and HAART
Feb 1, 2013
I am on ARV's (efevarenz, tenofovir and lamivudine)and I accidentally took vitamin supplements with ginseng, I always felt fatigued after taking the supplement. I have taken the supplement for week. I have three questions:- 1. Does ginseng interact with the above ARV's 2. If it does what are the chances that the virus will develop resistance 3. The supplement also have nicotinamide does this also also affect the the drugs I am taking adversly and should I stop abruptly taking this vitamin supplement.
Response from Dr. Young
Hello and thanks for posting.
My first question is if ginseng makes you feel fatigued, and there's no proven benefit, why are you taking ginseng?
According to the National Center for Complementary and Alternative Medicine (one of the best sources of information about supplements), there shouldn't be any negative interactions between your medications.
NCCAM reports that sleep problems are commonly reported with gingeng- I suppose that this might be related to your fatigue too.
There's no harm in your HIV medications' potency from this week's vitamin.
I usually tell my patients that the best "supplement" is a balanced diet, one rich in fruits, fiber and vegetables. If your diet doesn't contain adequate levels of vitamin D and calcium (as is usually the case), then getting these as vitamin/supplements would be reasonable.
I hope that helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does It Take For Hiv To Show Up Up In A Person Blood?
- What Is The Difference Between Genital Warts And Genital Herpes?
- What Do Genital Warts Look Like When They First Appear?
- What Color Is Discharge From Herpes?
- What Are All The Ways You Can Get Chlamydia?
- Is There A Natural Way To Cure Hpv Genital Wart?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.